Calculus of Embeddings
Author: Michael Weiss
Journal: Bull. Amer. Math. Soc. 33 (1996), 177-187
MSC (1991): Primary 57R40, 57R42
MathSciNet review: 1362629
Full-text PDF Free Access
Abstract: Let and be smooth manifolds, where and . A disjunction lemma for embeddings proved recently by Goodwillie leads to a calculation up to extension problems of the base point component of the space of smooth embeddings of in . This is mostly in terms of , the space of smooth immersions, which is well understood, and embedding spaces for finite subsets of with few elements. The meaning of few depends on the precision desired.
Affiliation: Dept. of Math., University of Notre Dame, Notre Dame, Indiana 46556
Keywords: Embedding, immersion, calculus of functors
Additional Notes: Partially supported by the NSF.
Article copyright: © Copyright 1996 American Mathematical Society